No Period After Stopping Birth Control, Is this normal?

Patient

Q: I have been on my current birth control for a year now and anytime i missed a couple days my period was always quick to start. I have been off of these pills since the end of June due to my prescription running out so I didn't have anymore. I had my period at the end of the pack starting June 23 lasting about 4 days. Since then I did not have a period the end of July like I normally would have. I took a pregnancy test and it was negative. Since my period was always so quick to start when I missed the pills I find it hard to believe that I wouldn't have had a period the end of July like normal without the pills. Is this a normal thing to happen when you get off the pill or should I take another pregnancy test?

Symptoms:  No period, tired all the time, irritable
Doctor

A:   Thank you for your query.
Normally whether on pill or not the woman should get her period once in 28 to 35 days. You should have got your period at the end of July. Pregnancy as a result of unprotected sexual intercourse is one of the major reasons for missing the periods in the normal scenario. It is also important to know if your periods were regular before the start of usage of birth control pill. It is advisable to opt for a home pregnancy test if the period does not come even after 7 to 10 days past your expected date of menstrual cycle. Sometimes hormonal imbalance, stress, strain, lifestyle modifications, excessive gain or loss of weight, exercise etc can also be a reason for the irregularity of the menstrual cycle. Most probably in your case if there is no pregnancy then hormonal imbalance due the discontinuing the birth control pill could the reason for the delay. It is better to consult your health care provider who can prescribe medication for you to have your period if the pregnancy is negative.
Hope that answers your query .Have a Goodday.

Related Q&A

Q: Hi - I'm on Alesse for birth control and since having our daughter 7 months ago, I'm quite religious with my pill but...

Q: I have had bilateral PE, DVT x2 and clot behind my eye in the past. My doctor was away and a new doctor put in the im...

Q: I have taken an i-pill on 31st October, my periods was due on 18 but I got it on 7th. But the bleeding is very low wi...

Q: I hVe taken two extra days worth of levlen ed for birth control by mistake and just wanted to no if i should wait two...

Q: I'm taking Ashlyna for birth control. I'm reaching the end of my pack, this week is my scheduled period and I just ha...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews